What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 9, 1:13 PM EST, 39 minutes earlier.
Area forecast discussion, Jul 9, 1:13 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
213 PM EDT Thu Jul 9 2020
.SYNOPSIS...
Hot and humid conditions with spotty thunderstorms will persist
until a weak cold front moves through the region Friday,
bringing a greater chance for storms. Temperatures will not be
quite so warm over the weekend, but the heat builds again
towards midweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Surface winds generally SW but less than 5kts with cu just now
beginning to form. Have adjusted high temperatures slightly
higher in Kenton/Wapakoneta area as well as portions of central
Ohio, but even with these tweaks, minimal effect on max heat
indices this afternoon. Only anticipate a few spotty locations
to actually get to 100 HI, but it will be very close.
Forecast convection will be same story, different day with
spotty coverage and very little movement. So far, despite the
potential for very heavy rain with warm cloud depths AOA 3500m,
if storms avoid vulnerable locations, shouldn't be a problem,
as rainfall is welcomed with the recent overall dry trend for
many locations.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Showers and thunderstorms will linger into the early evening
before dissipating. A short wave will approach the region
tonight and move across on Friday. This could bring some showers
into western counties late tonight and continue into Friday
morning. But better chance of precipitation will hold off until
Friday afternoon as a weak cold front moves through. High
precipitable water and deep warm cloud depth could lead to some
efficient rain, even though storms will be moving more on
Friday. Lows will be near persistence. Clouds and precipitation
should lead to high being a few degrees lower on Friday compared
to today.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
A respite is in store for the extended period, after a cold front
passes Friday. Lingering showers and thunderstorms Friday evening
will move eastward. A few models continue to keep a threat of a
lingering shower on Saturday. Given the unlikely chances, had to cap
the precip at 20% after some higher chances early in the morning.
Bulk of models remain dry for this period. Saturday night will also
be dry with a slight chance of some precip working into the
northwest towards daybreak Sunday. Threat of rain Sunday increases
as a longwave trough crosses the Ohio Valley. Models have a large
discrepancy in how much rain will occur and even moreso on
temperatures given the rain should occur through the course of the
day. European is quite dry and warmer, while the GFS is profoundly
wetter and cooler and continues the cooler temps into next week.
Since trying to determine which model is more credible is folly,
even given the similar sensible weather patterns. Resolving
temperature differences 10-15 degrees between models on any of the
first 3 days of next week is better left at the initialization of
the model blend in forecast builder.
If the cooler temperatures in the 80s and lower 80s prevail, it will
last through Tuesday, with a return southerly flow expected
Wednesday. If the european is correct and the region stays dry with
a h5 trough and receptive airmass, the remainder of the forecast
keeps a weak southerly flow over the region and hovers highs around
90, then warms back up to the mid or upper 90s from Tuesday onward.
Would think the middle of the road would be for the wet Sunday and
cooler temperatures into Monday, returning to what we've been seeing
lately by mid week. Propensity for afternoon thunderstorms will not
be the norm given an upper ridge overtop of the Ohio Valley
Wednesday and return to zonal upper flow beyond that.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
An earlier onset to convection today, with best chances from
KDAY/KILN/KCVG/KLUK for VCTS, with a chance for visibility
restrictions where storms occur. With convection diminishing by
about 23z, some light mist possible at KLUK and KILN toward
08-12z. With a cold front expected to pass through the region on
Friday, KLUK/KCVG/KILN/KDAY to see more widespread storms after
about 15-16z, with convection not expected until after 18z for
the eastern TAF sites.
OUTLOOK...Thunderstorms are possible Friday night through
Monday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 8 PM EDT this evening for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Heat Advisory until 8 PM EDT this evening for KYZ089>100.
IN...Heat Advisory until 8 PM EDT this evening for INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...
LONG TERM...Franks
AVIATION...JDRHazardous weather outlook, Jul 9, 4:00 AM EST, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
500 AM EDT Thu Jul 9 2020
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-100900-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
500 AM EDT Thu Jul 9 2020
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
In addition, showers and thunderstorms will be capable of producing
heavy rain and localized flooding during the afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Showers and thunderstorms will be capable of producing heavy rain
and localized flooding during Friday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 12:48 PM EST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
148 PM EDT Thu Jul 9 2020
KYZ091-092-091815-
Boone KY-Kenton KY-
148 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON AND SOUTHERN
BOONE COUNTIES UNTIL 215 PM EDT...
At 148 PM EDT, radar indicated a strong thunderstorm over Walton.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Walton, Bracht and Verona.
This includes the following Interstates...
I-71 in Kentucky between mile markers 71 and 77.
I-75 in Kentucky between mile markers 168 and 174.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3881 8456 3881 8471 3892 8468 3889 8455
TIME...MOT...LOC 1748Z 191DEG 2KT 3886 8463
Novak
Special weather statement, Jul 9, 1:13 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Wilmington OH
213 PM EDT Thu Jul 9 2020
KYZ094-091845-
Owen KY-
213 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OWEN COUNTY UNTIL
245 PM EDT...
At 213 PM EDT, radar indicated a strong thunderstorm 8 miles south of
Owenton, moving north at 10 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Owenton, Corinth, Monterey, Gratz, Elk Lake, Beechwood, New Columbus,
Harmony, Elmer Davis Lake, Natlee and Squiresville.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3835 8481 3836 8487 3837 8487 3838 8490
3842 8488 3843 8493 3845 8491 3846 8492
3846 8493 3843 8494 3843 8496 3846 8495
3848 8496 3859 8495 3851 8464 3848 8461
3843 8462 3835 8475 3834 8479
TIME...MOT...LOC 1813Z 193DEG 7KT 3842 8484
NovakSpecial weather statement, Jul 9, 1:22 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
222 PM EDT Thu Jul 9 2020
KYZ090-091-091845-
Boone KY-Gallatin KY-
222 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BOONE AND EASTERN
GALLATIN COUNTIES UNTIL 245 PM EDT...
At 222 PM EDT, radar indicated a strong thunderstorm near Patriot.
This storm was nearly stationary.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
US Routes 42 and 127 at State Route 562, Steele Bottom, Ryle and
Verona.
This includes I-71 in Kentucky between mile markers 66 and 73.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3877 8481 3883 8482 3887 8478 3886 8468
3881 8466 3878 8469
TIME...MOT...LOC 1822Z 171DEG 3KT 3882 8475
NovakSpecial weather statement, Jul 9, 1:35 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
235 PM EDT Thu Jul 9 2020
KYZ093-096-091900-
Pendleton KY-Campbell KY-
235 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CAMPBELL AND
NORTHEASTERN PENDLETON COUNTIES UNTIL 300 PM EDT...
At 235 PM EDT, radar indicated a strong thunderstorm near Claryville,
moving south at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Alexandria, Claryville, Butler, Mentor, California, Peach Grove,
Campbell County Lake, Grants Lick, Aspen Grove, Gubser Mill and Mount
Auburn.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3881 8442 3882 8442 3883 8443 3883 8444
3885 8446 3895 8438 3893 8427 3892 8425
3891 8425 3880 8424 3876 8438
TIME...MOT...LOC 1835Z 012DEG 5KT 3887 8434
NovakSpecial weather statement, Jul 9, 1:40 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Wilmington OH
240 PM EDT Thu Jul 9 2020
OHZ071-091915-
Warren OH-
240 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN COUNTY UNTIL 315
PM EDT...
At 240 PM EDT, radar indicated a strong thunderstorm near Lebanon,
moving south at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Lebanon, Morrow, South Lebanon, Oregonia, Genntown, Fort Ancient and
Kings Mills.
This includes I-71 in Ohio between mile markers 27 and 38.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3950 8424 3947 8403 3933 8409 3937 8426
TIME...MOT...LOC 1840Z 012DEG 5KT 3941 8415
Novak
Special weather statement, Jul 9, 1:43 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
243 PM EDT Thu Jul 9 2020
KYZ090>092-094>096-091915-
Boone KY-Pendleton KY-Owen KY-Kenton KY-Gallatin KY-Grant KY-
243 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON...SOUTHERN
BOONE...GRANT...NORTHEASTERN OWEN...SOUTHWESTERN PENDLETON AND
EASTERN GALLATIN COUNTIES UNTIL 315 PM EDT...
At 243 PM EDT, radar indicated a strong thunderstorm over
Williamstown, moving east at 5 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Williamstown, Falmouth, Crittenden, Dry Ridge, Morgan, Corinth,
Stewartsville, Ryle, Northcutt, Gardnersville, Camp Northward,
Sherman, Elliston, Goforth, Munk, Greenwood, Cherry Grove,
Williamstown Lake, Eagle Hill and Knoxville.
This includes the following Interstates...
I-71 in Kentucky between mile markers 67 and 71.
I-75 in Kentucky between mile markers 144 and 167.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3852 8472 3871 8482 3883 8472 3878 8437
3866 8432 3856 8438 3856 8442 3854 8442
3853 8445 3854 8447 3851 8449 3851 8452
3849 8456 3845 8460
TIME...MOT...LOC 1843Z 274DEG 6KT 3866 8456
Novak